MAUDE Adverse Event Report: ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL; FIXATION CERCLAGE

ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL; FIXATION CERCLAGE
Model Number TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Wound Infection (2447)
Date of Event 03/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 4/9/2025, an fda medwatch notification was received via email.A facility representative reported that a patient underwent a coronary artery bypass graft procedure on (b)(6) 2025, during which a fibertape sternal closure was used.The patient then presented with a corynebacterium amycolatum sternal wound infection, requiring additional surgery.No further information was provided.Additional information received on 4/16/2025: the patient underwent initial surgery on (b)(6) 2025, during which an ar-7288 fibertape sternal closure, an ar-7289t tigertape sternal closure, and an ar-7288t tigertape sternal closure were implanted.Postoperatively, on (b)(6) 2025, the patient developed sternal wound drainage, gas accumulation, and fluid collection extending to the mediastinum.To address these complications, the patient required multiple irrigation and debridement procedures, along with wound vacuum-assisted closures, performed on (b)(6) 2025.Following these interventions, the patient underwent a bilateral pectoralis flap procedure for chest closure.During an additional surgical procedure, the implants were explanted; however, the specific implants removed, and the exact date of the surgery remain unclear.Additional information requested on 5/12/2025.
 
Additional Manufacturer Narrative
Additional information: d6a, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL
Common Device Name
FIXATION CERCLAGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22004280
Report Number1220246-2025-02003
Device Sequence Number9201763
Product Code GAT
UDI-Device Identifier00888867369863
UDI-Public(01)00888867369863(11)250107(17)291231(10)15369809
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K232755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTIGERTAPE STERNAL CLOSURE W/ CUTTING NDL
Device Catalogue NumberAR-7288T
Device Lot Number15369809
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown